MAUDE Adverse Event Report: CONMED LARGO 5.5MM HPS PREBENT SPHERICAL BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO 5.5MM HPS PREBENT SPHERICAL BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number HPS-HB11
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the hps-hb11, 5.5mm hps prebent spherical bur was being used on (b)(6) 2023 during a hip arthroscopy labral repair and fai debridement and "during hip arthroscopy 2 x hps-hb11 fell apart during operation - head fell off and the black plastic sheath also came off.The items then needed to be fished out of the hip.Manual retrieval of bur and sheath from joint¿.The procedure was completed with an alternate same device of a different lot number.There was a 30 minute delay to the procedure.There was no injury or impact to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 7 reports, regarding 9 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
5.5MM HPS PREBENT SPHERICAL BUR
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key18545901
Report Number1017294-2024-00012
Device Sequence Number9080558
Product Code GFF
UDI-Device Identifier20845854080518
UDI-Public(01)20845854080518(17)281018(10)1349720
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHPS-HB11
Device Lot Number1349720
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Initial Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic